Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Erection Issues
Jul 7, 2010

I am angrily perplexed. With all the OBVIOUS erection problems that occur with HIV and/or HIV medication, why is SO LITTLE known as to the cause/effect? Getting it up is not rocket science. Simple "hydraulics". No studies? No concern? Or perhaps it is done by medical-pharmaceutical-government design to keep those of us infected from having sex and keeping us dumb in the process ?!?!? Who REALLY knows what is in all those pills we so readily accept?! I can only get it up when my free testosterone is in the 1100 range. Good luck finding a doc who will help with that. They all prefer to keep you in the low 500 or lower range so yeah depression and all sorts of other things can become a problem due to low testosterone, and then the docs blame it all on depression or psychological issues !

Why so much lack of concern on this issue from the medical community? Is ignorance their bliss?!

Response from Dr. Henry

The market for erectile dysfunction (ED) in large while the market for HIV-related is comparatively small so companies unfortunately not motivated much to study the problem in HIV+ patients. Testosterone replacement is a complicated issue (2 articles with editorial in New England Journal of Medicine this week on the matter with one study showing possible increased risk for heart attacks with testosterone replacement). Your frustration is widely shared by many patients. Often a user-friendly urologist can offer helpful recommendations (besides the Viagra type of prescriptions) including vacuum or inflatable pumps in certain situations. KH



Previous
Atripla Rash Returned at Week 4
Next
lymphoma

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement